Wildfire, East Slopes of the Central Cascades
- When
- August 2, 5:30 PM PST to August 7, 6:00 PM PST
- Where
- East Slopes of the Central Cascades forecast zone
- Reported by
- Other Federal Agency
The Crow Creek Fire was human caused and burned a little over 100 acres 7 miles northwest of Cliffdell.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
The Crow Creek Fire was human caused and burned a little over 100 acres 7 miles northwest of Cliffdell.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Aug 2, 3:05 PM PST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 405 PM PDT THU AUG 2 2007 UPDATED AVIATION DISCUSSION .SHORT TERM...A SHORT WAVE WAS MOVING ACROSS THE EASTERN AREA AND HAVE SINCE PLACED ISOLD TSRA MAINLY IN THE WALLOWAS AND BLUES AND THIS EXTENDED BACK INTO CENTRAL OREGON FOR THIS EVE. MORE STABLE AND COOLER AIR ON BREEZY WEST WINDS WILL MOVE INTO THE WESTERN PORTIONS OF THE AREA TOMORROW AND SPREAD EAST. ALONG AND AHEAD OF THE COOL FRONT SOME TSRA ARE POSSIBLE AGAIN IN THE BLUES/WALLOWAS AND AFTERNOON HIGH TEMPS WILL BE NOTICEABLY COOLER. ANOTHER SHORT WAVE WILL AFFECT THE REGION SATURDAY WITH YET ANOTHER POSSIBILITY OF TSRA OVER PORTIONS OF CENTRAL OREGON AND OUR EASTERN MTNS AS TEMPERATURES REMAIN BELOW NORMAL. .LONG TERM...SUNDAY THROUGH THURSDAY...ALTHOUGH MODELS DISAGREE SOMEWHAT ON DETAILS...GENERALLY THEY AGREE IN HAVING AN UNSEASONABLY STRONG TROUGH ALONG THE PACIFIC NORTHWEST COAST SUNDAY. THIS WILL KEEP THE AREA UNDER A MOIST SOUTHERLY FLOW WITH IMPULSES MOVING THROUGH THE AREA. CENTRAL AND NORTHEAST OREGON WILL HAVE A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY. ON MONDAY THE TROUGH BEGINS TO FORM A CUT OFF LOW AND THAT LOW RETROGRADES SLIGHTLY TO THE WEST AND WEAKENS. THIS WILL REDUCE CHANCES FOR THUNDERSTORM ACTIVITY SO HAVE RESTRICTED IT TO THE HIGHER TERRAIN OF CENTRAL AND NORTHEAST OREGON. ON WEDNESDAY...THE LOW OPENS UP INTO A WAVE AND WEAKENS FURTHER. THE FLOW SHIFTS AROUND TO THE WEST AND DRIES OUT. ONCE AGAIN THUNDERSTORM CHANCES LOOK FAIRLY LOW AND WILL BE CONFINED TO THE HIGHER MOUNTAINS IN CENTRAL AND EASTERN OREGON. ON THURSDAY THE GFS WANTS TO REFORM A TROUGH OFF THE COAST AND DGEX HAS A MUCH WEAKER TROUGH. HAVE KEPT THE FORECAST DRY FOR THE TIME BEING AS BOTH SOLUTIONS LOOK IFFY FOR CONVECTION IN OUR AREA. TEMPERATURES WILL GENERALLY BE NEAR NORMAL THROUGH THE PERIOD. PERRY && .AVIATION...VFR CONDITIONS WILL BE PREVALENT AT ALL TAF LOCATIONS AND ALONG ALL TWEB ROUTES FOR THE NEXT 24 HOURS. ISOLATED THUNDERSTORMS WILL DEVELOP ALONG TWEB ROUTE 368 BETWEEN KRDM AND KLKV THROUGH 04Z THIS AFTERNOON. THUNDERSTORM ACTIVITY WILL SPREAD INTO THE MOUNTAINS OF CENTRAL AND NORTHEAST OREGON AFTER 00Z. THE THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH MUCH OF THE NIGHT IN NORTHEAST OREGON. KRDM...KPSC...KPDT AND KALW WILL SEE INCREASING MID TO HIGH LEVEL CLOUDS AS CB DEVELOPS OVER THE MOUNTAINS AND GENERATES CIRRUS BLOWOFF. CEILINGS WILL REMAIN ABOVE 8000 AGL AND RAINFALL WILL NOT BE HEAVY ENOUGH TO LIMIT VISIBILITY SIGNIFICANTLY. ERRATIC GUSTY WINDS TO 40 KTS WILL BE POSSIBLE NEAR THUNDERSTORMS. BREEZY SURFACE WINDS OF 25 KTS WILL BE PRESENT AT KDLS THIS AFTERNOON AND AGAIN TOMORROW AFTERNOON. PERRY && .FIRE WEATHER...BEST CUMULUS DEVELOPMENT OCCURRING OVER THE SOUTHEASTERN PORTION OF THE FORECAST AREA WITH CONVECTION JUST BEGINNING IN CENTRAL OREGON. THUNDERSTORM POTENTIAL STILL EXISTS FOR THE NEXT FEW HOURS ACROSS ALL OF THESE AREAS WITH NO MORE THAN LAL 2 EXPECTED. STILL CANNOT RULE OUT THUNDER OVERNIGHT...BUT BECOMING LESS LIKELY. BREEZY WINDS WITH A WEAK FRONTAL PASSAGE TOMORROW AFTERNOON MAINLY ALONG WESTERN ZONES FOR TOMORROW BUT HUMIDITY APPEARS TO BE INCREASING AS WELL. WILL SEE INCREASED WINDS IN THE EVENING AND OVERNIGHT PERIOD IN REMAINING ZONES. MAIN IMPACT ON EXPOSED RIDGES. JBONK && .PRELIMINARY POINT TEMPS/POPS... PDT 63 88 56 82 / 10 0 10 10 ALW 66 91 58 83 / 10 0 10 10 PSC 66 94 56 87 / 10 0 0 0 YKM 63 88 52 85 / 10 0 0 10 HRI 62 92 55 85 / 10 0 0 0 ELN 61 80 53 81 / 10 0 10 10 RDM 53 86 44 79 / 20 10 10 20 LGD 58 87 49 83 / 20 10 10 10 GCD 62 89 47 84 / 20 10 10 10 DLS 67 83 55 82 / 10 0 0 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 97/83/83
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PDT THU AUG 2 2007
ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-031045-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
500 AM PDT THU AUG 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS
NORTHWEST BLUE MOUNTAINS, CENTRAL OREGON, GRANDE RONDE VALLEY,
WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN
BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS
MOISTURE AND INSTABILITY WILL INCREASE TODAY AND TONIGHT IN A
SOUTHWEST FLOW ALOFT. THIS COMBINED WITH A WEAK WEATHER SYSTEM
TO PRODUCE ISOLATED AFTERNOON AND EVENING THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS FRIDAY
NORTHWEST BLUE MOUNTAINS, CENTRAL OREGON, GRANDE RONDE VALLEY,
WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN
BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS
A MOIST AND UNSTABLE SOUTHERLY FLOW ALOFT WILL CONTINUE ON FRIDAY
WITH A CONTINUED SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE
AFTERNOON. CONDITIONS WILL BECOME DRIER AND MORE STABLE BY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2007Every state in 2007This day in weather historyWarnings in Washington, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55042.